Tennessee, 2005Damaging Wind in Tennessee, June 26, 2005
June 26, 2005 · NWS MEG · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 26, 12:53 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 26, 12:53 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
153 PM CDT SUN JUN 26 2005
.DISCUSSION...
AN UPPER LOW IS OVER SOUTHERN MISSISSIPPI THIS AFTERNOON. A TROUGH
EXTENDS NORTHWARD FROM THE LOW. AN AREA OF SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSHOWERS IS ASSOCIATED WITH THIS TROUGH. AFTERNOON
HEATING HAS GREATLY AIDED THE COVERAGE OF THESE STORMS. THESE
STORMS ARE NOT EXPECTED TO REACH SEVERE CRITERIA ALTHOUGH VERY
IMPRESSIVE AND FREQUENT LIGHTNING ALONG WITH HEAVY DOWNPOURS HAS
ACCOMPANIED THESE STORMS. THE COVERAGE SHOULD GRADUALLY DIMINISH
THIS EVENING AS HEATING DIMINISHES BUT THE TROUGH WILL STILL REMAIN
IN THE VICINITY KEEPING THE THREAT FOR CONVECTION IN TONIGHT.
THE UPPER LOW WILL MOVE OVER THE REGION TOMORROW. WIND FIELDS ARE SO
WEAK THAT IT IS REALLY DIFFICULT TO PINPOINT EXACTLY WHERE OR WHEN
CONVECTION WILL BREAK OUT. SO HAVE BROADBRUSHED THE AREA WITH 40
POPS. EXPECT A FAIR AMOUNT OF CLOUDS...PARTLY TO MOSTLY CLOUDY WHICH
SHOULD KEEP THE TEMPS DOWN A LITTLE.
THE LOW MOVES OFF TO THE NORTH ON TUESDAY BUT A TROUGH STILL REMAINS
BEHIND. THIS COULD BE A FOCUS FOR THUNDERSTORMS ONCE AGAIN ON
TUESDAY. MID WEEK LOOKS LIKE A RETURN TO THE TYPICAL SUMMER PATTERN
FOR A COUPLE OF DAYS WITH WARM TEMPS AND AFTERNOON THUNDERSTORMS
POSSIBLE. THE COVERAGE SHOULDNT BE AS GREAT WITH THE GFS SHOWING
SOME DRIER AIR ADVECTING IN FROM THE SOUTHWEST. TOWARDS THE END OF
THE WEEK AND OVER THE WEEKEND...A FRONT IS EXPECTED TO AT LEAST
APPROACH THE REGION FROM THE NORTH. IF THE GFS IS CORRECT AND IT
STALLS OUT OVER THE REGION...THIS COULD RESULT IN DAILY MCS
DEVELOPMENT ALONG THE FRONT. AM LEARY OF THE SOLUTION AND THUS
HESITANT TO GO WITH MORE THAN 20 POPS SINCE THE GFS HASNT BEEN VERY
CONSISTENT AS TO WHERE THE FRONT WILL STALL OUT.
&&
.MEG WATCHES/WARNINGS/ADVISORIES
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
VALLE
In the hours before
Special weather statement, Jun 26, 12:00 PM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
100 PM CDT SUN JUN 26 2005
MSZ002-261820-
MARSHALL MS-
100 PM CDT SUN JUN 26 2005
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MARSHALL COUNTY.
A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES SOUTH OF
MT PLEASANT TO 7 MILES NORTHWEST OF BETHLEHEM AT 100 PM CDT...MOVING
SOUTHWEST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND
TORRENTIAL DOWNPOURS CAN BE EXPECTED WITH THESE STORMS.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN MARSHALL COUNTY...INCLUDING THE CITY OF HOLLY SPRINGS...
SHOULD MONITOR THESE STORMS CLOSELY.
Special weather statement, Jun 26, 1:17 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
217 PM CDT SUN JUN 26 2005
TNZ088-261945-
SHELBY TN-
217 PM CDT SUN JUN 26 2005
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...SHELBY COUNTY.
A STRONG THUNDERSTORM WAS LOCATED NEAR DOWNTOWN MEMPHIS AT
217 PM CDT...MOVING WEST AT 5 MPH.
FREQUENT DANGEROUS LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS ARE
ASSOCIATED WITH THIS STORM. THE STORM IS NOT EXPECTED TO REACH
SEVERE LIMITS AND NO WARNINGS ARE ANTICIPATED. HOWEVER...MOTORISTS
SHOULD BE WARE OF PONDING ON ROADS. THIS STORM SHOULD WEAKEN BY 245
PM.
Thunderstorm Wind, Weakley
- When
- June 26, 3:00 PM CST to 3:10 PM CST
- Where
- Weakley County, Martin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.350, -88.850
Several trees and power lines were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in South Carolina, June 26, 20052 deaths · 1 event
- Flooding in Iowa, June 26 to 27, 20051 death · $465,000 · 6 events
- Hail and Damaging Winds in Massachusetts, June 26, 200515 injured · $280,000 · 1.5 in hail · 14 events
- Damaging Winds and Lightning Strike in Illinois, June 26, 20051 death · 1 injured · 55 kt wind · 3 events
- Rip Current in Georgia, June 26, 20051 death · 1 event
- Flooding in Iowa, June 26 to 30, 2005$3.3 million · 27 events
- Tornado and Flash Flooding in North Dakota, June 26 to 27, 2005F1 · 43 events
- Damaging Winds in Michigan, June 26, 2005$95,000 · 52 kt wind · 7 events
- Flash Flood in North Dakota, June 26, 2005$114,000 · 1 event
- Flash Flood in North Dakota, June 26, 2005$104,000 · 1 event
- Tornadoes and Flash Flooding in Minnesota, June 26 to 27, 2005F1 · 25 events
- Flash Flood in North Dakota, June 26, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462497.